Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 76, NWS Omaha, NE

May 21, 20244 counties in Iowa

NWS Omaha, NE issued this tornado warning at May 21, 2024, 2:15 PM CDT for 4 counties in Iowa. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 2:15 PM CDT (19:15 UTC)
Expired
May 21, 2024, 3:00 PM CDT
In force
45 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA

The radar

The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 2:16 PM CDTFUNNEL CLOUD3 Sse Imogene, IAFunnel cloud reported by broadcast media extending halfway to the ground. This was just south of Imogene.
May 21, 2:25 PM CDTFUNNEL CLOUD3 Ene Imogene, IATrained spotter reported a funnel cloud and rotation in the far northwest corner of Page County.
May 21, 2:33 PM CDTFUNNEL CLOUD5 Ese Emerson, IAEmergency Manager reported another funnel developing to the southwest of Red Oak.
May 21, 2:37 PM CDTTORNADO2 W Red Oak, IATornado on the ground near the Red Oak airport. Reported by the Emergency Manager.
May 21, 3:00 PM CDTTORNADO3 N Villisca, IALive video of a confirmed tornado crossing Highway 34 just east of Highway 71.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 11:10 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 562 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
562 m²/s²
0-3 km storm-relative helicity
663 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

398 
WFUS53 KOAX 211915
TOROAX
IAC071-129-137-145-212000-
/O.NEW.KOAX.TO.W.0076.240521T1915Z-240521T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
215 PM CDT Tue May 21 2024

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  Northeastern Fremont County in southwestern Iowa...
  Montgomery County in southwestern Iowa...
  Southeastern Mills County in southwestern Iowa...
  Northwestern Page County in southwestern Iowa...

* Until 300 PM CDT.

* At 214 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 6 miles northwest of Essex, or 12 miles southwest of
  Red Oak, moving northeast at 55 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Red Oak around 225 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Elliott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4073 9547 4081 9555 4116 9516 4116 9513
      4107 9492 4092 9493
TIME...MOT...LOC 1914Z 215DEG 47KT 4089 9540 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Mead
4 follow-up statements
267 
WWUS53 KOAX 211926
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
226 PM CDT Tue May 21 2024

IAC071-129-137-145-212000-
/O.CON.KOAX.TO.W.0076.000000T0000Z-240521T2000Z/
Fremont IA-Montgomery IA-Mills IA-Page IA-
226 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN FREMONT...MONTGOMERY...SOUTHEASTERN MILLS AND
NORTHWESTERN PAGE COUNTIES...

At 226 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Emerson, or 10 miles southwest of Red
Oak, moving northeast at 40 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Red Oak around 235 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Elliott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4084 9538 4090 9545 4116 9516 4116 9513
      4107 9492 4094 9493
TIME...MOT...LOC 1926Z 213DEG 37KT 4092 9539 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Mead
469 
WWUS53 KOAX 211935
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
235 PM CDT Tue May 21 2024

IAC071-129-145-211944-
/O.CAN.KOAX.TO.W.0076.000000T0000Z-240521T2000Z/
Fremont IA-Mills IA-Page IA-
235 PM CDT Tue May 21 2024

...THE TORNADO WARNING FOR NORTHEASTERN FREMONT...SOUTHEASTERN MILLS
AND NORTHWESTERN PAGE COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CDT for southwestern
Iowa.

&&

LAT...LON 4090 9532 4096 9538 4116 9516 4116 9513
      4107 9493 4097 9493
TIME...MOT...LOC 1934Z 216DEG 44KT 4098 9531 

$$

IAC137-212000-
/O.CON.KOAX.TO.W.0076.000000T0000Z-240521T2000Z/
Montgomery IA-
235 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
MONTGOMERY COUNTY...

At 234 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Red Oak, moving northeast at 50 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Red Oak around 240 PM CDT.
  Elliott around 245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4090 9532 4096 9538 4116 9516 4116 9513
      4107 9493 4097 9493
TIME...MOT...LOC 1934Z 216DEG 44KT 4098 9531 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Mead
382 
WWUS53 KOAX 211941
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
241 PM CDT Tue May 21 2024

IAC137-212000-
/O.CON.KOAX.TO.W.0076.000000T0000Z-240521T2000Z/
Montgomery IA-
241 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
MONTGOMERY COUNTY...

At 240 PM CDT, a confirmed tornado was located just west of Red Oak, 
moving northeast at 40 mph.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Elliott around 250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4090 9532 4096 9538 4116 9516 4116 9513
      4107 9493 4097 9493
TIME...MOT...LOC 1940Z 220DEG 34KT 4103 9525 

TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN

$$

Mead
334 
WWUS53 KOAX 211945
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
245 PM CDT Tue May 21 2024

IAC137-212000-
/O.CON.KOAX.TO.W.0076.000000T0000Z-240521T2000Z/
Montgomery IA-
245 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTH
CENTRAL MONTGOMERY COUNTY...

At 244 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles north of Red Oak, moving northeast at 50 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Elliott around 250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4102 9518 4107 9526 4116 9516 4116 9513
      4112 9504 4109 9507
TIME...MOT...LOC 1944Z 214DEG 45KT 4106 9522 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Mead

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 21, 12:25 PM CDT, 1 hour 50 minutes earlier. Its key messages:

  • Continuing overnight convection will bring potential for severe weather this morning, primarily damaging winds and flash flooding.
  • Additional strong to severe thunderstorms with all hazards possible will move through the area in the 10 AM to 2 PM timeframe today.
  • There will be additional rain chances beginning Thursday night and lasting through this upcoming weekend.
Area forecast discussion, May 21, 12:25 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1225 PM CDT Tue May 21 2024

.KEY MESSAGES...

- Continuing overnight convection will bring potential for
  severe weather this morning, primarily damaging winds and
  flash flooding.

- Additional strong to severe thunderstorms with all hazards
  possible will move through the area in the 10 AM to 2 PM
  timeframe today.

- There will be additional rain chances beginning Thursday night
  and lasting through this upcoming weekend.

&&

.DISCUSSION...
Issued at 205 AM CDT Tue May 21 2024

Short Range (Today)

A deep upper level trough moving into the central Plains has spun up
a surface low currently sitting in western Kansas. Overnight
convection in the area forced by a leading shortwave continues to
weaken through the overnight hours. This has brought a shift from a
severe weather threat to a hydrologic threat with storm training
along a frontal boundary draped across east central Nebraska
bringing flash flooding potential to the area. Nearly 2 inches of
rainfall has been reported for the Omaha area overnight.

An MCS has developed over southwest Nebraska/northeast CO and will
quickly accelerate eastward overnight. The features is expected to
push through the area in the 5:30 to 7:30 am period. CAM guidance is
suggesting a strong segment of bowing winds pushing through the area
in this timeframe. The strongest winds will likely be north of
Interstate 80 with the HRRR suggesting gusts of 60-70 mph in
portions of northeast Nebraska.

A lull in convection is expected in the 8 am to 11 am timeframe with
a few lingering showers possible. By the mid-morning, the
aforementioned surface low is expected to deepen and track
northeast into eastern Nebraska. Guidance has continued to slow
the progression of this low with consensus gained on the feature
reaching northeast NE by noon. This has prompted to SPC to
expand the moderate risk (level 4 out of 5) for severe weather
westward to include our southwestern Iowa counties. An
associated cold front will drape south of the low with
placement over eastern Nebraska by late morning. The airmass
ahead of the cold front is expected to quickly recover from the
overnight convection. By late morning, MLCAPE values of
2500-2800 J/kg are expected in southeast NE and southwest IA.
Bulk shear values are expected to exceed 70 kts in this area as
a 500-mb jet streak pushes into the region. Hodographs remain
long with increasingly impressive low level features as your
progress eastward into Iowa.

Convection initiation is expected along the front in eastern
Nebraska during the 10 AM to noon timeframe. An initial
supercellular storm mode is expected before storms move northeast
and take on upscale growth. All hazards will be possible including
large hail, strong winds and tornadoes. Flash flood potential is
possible through much of Tuesday, especially for areas that received
increased rainfall overnight. Storms will be quick to exit the area
this afternoon with much of the threat shifting east by 3 to 4 PM.
Additional lingering rain showers may continue into the
early evening.

Long Range (Wednesday through Monday)

By Wednesday, the aforementioned low pressure system is expected to
depart towards the Great Lakes region. Dry conditions are expected
with sunny skies and highs in the upper 70s. A shortwave trough
ejecting through the northern Plains will bring a chance for
rainfall Thursday night into Friday morning (PoPs 50-70%). Severe
weather potential is low with this event. An additional shortwave
feature moving across the Plains this weekend will bring additional
rainfall potential Saturday night through Sunday. PoPs remain low at
this time (20-40%). In this extended time frame, severe weather
potential looks to remain south of the area with this event.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1222 PM CDT Tue May 21 2024

IFR to MVFR conditions at TAF issuance with thunderstorms
expected through about 20z, then showers through about 00z, and
eventually transitioning back to VFR 21z to 01z. Southeasterly
winds at KLNK/KOMA becoming northwest, 20 to 35 knots.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch until 7 PM CDT this evening for NEZ015-033-034-
     042>045-050>053-065>068-078.
IA...Flood Watch until 7 PM CDT this evening for IAZ043-055-056-069-
     079-080-090-091.

&&

DISCUSSION...Wood
AVIATION...DeWald
Hazardous weather outlook, May 21, 11:38 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1138 AM CDT Tue May 21 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-220645-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1138 AM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Severe storms will again be possible through mid afternoon, from
now through about 3 pm. Large hail, damaging wind gusts, and
tornadoes will be possible. Flash flooding could also occur for
those areas that received 3 to 7 inches of rain earlier today. A
tornado watch is in effect most areas east of Highway 81.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There's a marginal risk of severe weather on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be required for many areas today.

In the hours before

Local storm report, May 21, 1:35 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
135 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     Hail             3 SSW Nehawka           40.78N 96.02W
05/21/2024  E1.75 Inch       Cass               NE   Emergency Mngr

&&
Local storm report, May 21, 1:37 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
137 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     Tstm Wnd Dmg     5 E Bennington          41.37N 96.06W
05/21/2024                   Douglas            NE   Public

            Trees reported down.

&&
Local storm report, May 21, 1:43 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
143 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     Hail             3 SSW Nehawka           40.80N 96.02W
05/21/2024  E2.50 Inch       Cass               NE   Trained Spotter

            Emergency Manager relayed a report from a
            trained spotter of tennis ball sized hail at
            67th and A street.

&&

BD
Local storm report, May 21, 1:46 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
146 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     Funnel Cloud     2 NE Union              40.83N 95.89W
05/21/2024                   Cass               NE   Trained Spotter

            Trained Spotter reported a funnel cloud to
            the west of Thurman. Funnel has since gone
            up but strong rotation persists.

&&

BD
Local storm report, May 21, 1:54 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
154 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     Hail             2 NW Fremont            41.46N 96.52W
05/21/2024  M2.00 Inch       Dodge              NE   Amateur Radio

            north of the Fremont airport. delayed
            report.

&&
Local storm report, May 21, 2:15 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
215 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     Hail             Imogene                 40.87N 95.43W
05/21/2024  M1.00 Inch       Fremont            IA   Public

            Report from mPING: Quarter (1.00 in.).

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:37 PM CDTSevere Thunderstorm WarningOAXShelby68 min
May 20, 9:42 PM CDTSevere Thunderstorm WarningOAXShelby48 min
May 20, 9:51 PM CDTFlash Flood WarningOAXShelby5 hr
May 20, 10:06 PM CDTSevere Thunderstorm WarningOAXMonona39 min
May 20, 11:12 PM CDTFlash Flood WarningOAXMills, Pottawattamie3 hr
May 20, 11:14 PM CDTTornado WarningOAXPottawattamie28 min
May 20, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Mills, Pottawattamie67 min
May 20, 11:35 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Pottawattamie, Shelby40 min
May 20, 11:49 PM CDTAreal Flood AdvisoryOAXHarrison, Pottawattamie93 min
May 21, 12:02 AM CDTTornado WarningOAXHarrison, Pottawattamie43 min
May 21, 12:14 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby46 min
May 21, 12:42 AM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby63 min
May 21, 12:53 AM CDTTornado WarningOAXShelby39 min
May 21, 1:10 AM CDTTornado WarningOAXShelby25 min
May 21, 1:44 AM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby61 min
May 21, 2:38 AM CDTFlash Flood WarningOAXHarrison, Monona5 hr
May 21, 5:12 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie48 min
May 21, 5:21 AM CDTFlash Flood WarningOAXPottawattamie4 hr
May 21, 5:39 AM CDTTornado WarningOAXHarrison, Monona36 min
May 21, 5:41 AM CDTSevere Thunderstorm Warning Destructive damage threatOAXHarrison, Monona49 min
May 21, 5:45 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison45 min
May 21, 5:46 AM CDTAreal Flood AdvisoryOAXHarrison, Monona, Pottawattamie, Shelby113 min
May 21, 5:49 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXMonona41 min
May 21, 5:53 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby52 min
May 21, 5:53 AM CDTTornado WarningOAXHarrison, Pottawattamie37 min
May 21, 6:11 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Monona, Shelby49 min
May 21, 6:15 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Mills, Montgomery, Pottawattamie, Shelby45 min
May 21, 6:41 AM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page49 min
May 21, 6:45 AM CDTTornado WarningOAXPottawattamie30 min
May 21, 6:54 AM CDTTornado WarningOAXFremont, Mills, Montgomery, Page36 min
May 21, 7:04 AM CDTTornado WarningOAXFremont, Page26 min
May 21, 7:08 AM CDTSevere Thunderstorm Warning Destructive damage threatOAXPottawattamie22 min
May 21, 7:11 AM CDTFlash Flood WarningOAXHarrison, Pottawattamie, Shelby4 hr
May 21, 7:11 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXMills, Montgomery, Pottawattamie34 min
May 21, 7:30 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXMontgomery, Page15 min
May 21, 7:33 AM CDTAreal Flood WarningOAXHarrison, Pottawattamie, Shelby10 hr
May 21, 7:45 AM CDTSevere Thunderstorm WarningOAXMontgomery, Page15 min
May 21, 10:03 AM CDTRiver Flood WarningOAXPottawattamie49 hr
May 21, 10:03 AM CDTRiver Flood WarningOAXFremont, Mills62 hr
May 21, 10:03 AM CDTRiver Flood WarningOAXMills55 hr
May 21, 10:03 AM CDTRiver Flood WarningOAXFremont57 hr
May 21, 12:16 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison44 min
May 21, 12:50 PM CDTTornado WarningOAXHarrison19 min
May 21, 12:59 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Monona61 min
May 21, 1:15 PM CDTTornado WarningOAXFremont45 min
May 21, 1:16 PM CDTRiver Flood WarningOAXMontgomery18 hr
May 21, 1:16 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby59 min
May 21, 1:34 PM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie26 min
May 21, 1:38 PM CDTSevere Thunderstorm WarningOAXPottawattamie37 min
May 21, 1:43 PM CDTTornado WarningOAXFremont, Mills47 min
May 21, 1:47 PM CDTSevere Thunderstorm WarningOAXFremont, Montgomery, Page43 min
May 21, 1:59 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona12 min
May 21, 2:10 PM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie, Shelby50 min
May 21, 2:11 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby49 min
May 21, 2:38 PM CDTTornado WarningOAXMontgomery, Page30 min

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.